kenacomb ointment + side effects
Nov 2, 2005
Hi Dr Henry and thanks for all the great work you do. I am 33, male, HIV+ for 9 years. CD4 322 VL 25000. As my CD4 count dropped below 350 I started to develop fungal rashes on my nails which were quite mild but the fungal rashes on my groin were unbearably itchy and resulted in scaly and flaky residue. I was put on topical Kenacomb ointment twice daily for a week and it subsided substantially but since I have started Sustiva / Truvada ART the rashes come back and the Kenacomb is much less effective.
Is this due to the ART? Should I change the ART or the Kenacomb? Is there any stronger anti fungals out there that wont interact adversely with the ART's?
Also, I tested positive to CMV Ig anti bodies? At what stage of my disease would I have to worry about CMV?
Now that I am on HAART am I considered to have AIDS? or just still HIV+?
Are my CD4 and VL and rashes typical for a +9 year post HIV diagnosis (relative to the average person)?
I have a 10 year old son who I would love to see graduate from high school (I will be 41 then). What is prognosis for this ie will I live for another 10 years on treatment?
Thanks Dr Keith Henry,
Response from Dr. Henry
Kenacomb ointment (combination of corticosteroid and topical antibiotics) usually is not very effect for fungal nail infections (often needs long term-3 to 6 months of potent topical or oral anti-fungal drug). Kenacomb may help relieve the symptoms of jock-itch type skin infections but often won't clear it up totally. A topical anti-fungal is usually more effective for that. Other conditions can look like a fungal infection so your HIV specialist and/or a dermatologist should look at the involved areas. Starting HIV meds often can cause a flare-up of various skin/nail problems for a while due to immune reconstitution (an annoying effect from a positive development= improving immune function). If your CD4 count hasn't dropped to below 200 then you don't have AIDS. The prognosis is excellent (most patients likely to stay health and free of AIDS -related problems for > 10 years )for most patients who initiate HIV therapy with a CD4 count > 200 and who faithfully take their HIV meds.KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Easy Is It For A Man To Get Hiv From A Woman?
- Purple Spots On The Skin And Hiv
- Will Herpes Show Up In A Standard Blood Test?
- What Do Genital Warts Look Like When They First Appear?
- What Can Cause Blisters On Vagina Besides Herpes?
- What Are The Chances Of Spreading Herpes With No Symptoms?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.